Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 14, 2021, 2:13 PM CDT for Ashley County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 2:13 PM CDT (19:13 UTC)
- Expired
- Aug 14, 2021, 2:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Ashley County, AR
The radar
The Shreveport radar (KSHV), 179 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WWUS84 KJAN 141913
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
213 PM CDT Sat Aug 14 2021
ARZ074-141930-
Ashley AR-
213 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern Ashley
County through 230 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Huttig, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3312 9212 3314 9212 3315 9211 3316 9212
3316 9214 3318 9213 3320 9214 3321 9213
3321 9208 3324 9209 3321 9202 3302 9208
3303 9209 3303 9211 3307 9211 3307 9213
3310 9214
TIME...MOT...LOC 1913Z 120DEG 13KT 3314 9215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 12:39 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 14, 12:39 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1239 PM CDT Sat Aug 14 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR predominate this afternoon outside of scattered SHRA/TS which exist primarily along and south of I-20. Brief categorical reductions will be possible in these, mainly through early evening. Patchy fog cannot be ruled out late tonight into early Sunday morning, and a brief period of MVFR ceilings is possible around daybreak. Additional SHRA/TS are expected later in the day on Sunday. Outside of this, VFR conditions will continue. /DL/ && .DISCUSSION... This morning, scattered convection has been gradually propagating southward just behind a northerly outflow boundary that extends roughly along I-20. This activity has been gradually losing its punch with time. However, what's left of the boundary and differential heating resulting from this convection will likely incite further development as we head into the afternoon hours. The PoP forecast remains tricky as CAM guidance has not been handling this activity particularly well, but generally speaking, the areas along and south of this outflow are expected to see higher coverage this afternoon. As mentioned before, locally heavy rainfall could be an issue due to rich deep layer moisture, slow storm movement and uncertain boundary interactions. /DL/ Prior discussion below: Another summery day is on tap today, with temperatures near normal for early August and expected afternoon instability in the normal range as well. Our forecast area finds itself beneath a stagnant part of the upper-level flow today as a shortwave trough dips into the Midsouth and as an easterly wave edges in from the eastern Gulf. A weak surface front associated with the trough over the Midwest and Midsouth should stay north of our forecast area today, but ongoing convection over southern OK/AR early this morning has kicked out an outflow boundary that may work its way eastward into our area this morning. There does appear to be some weak mid- level circulation sustaining an altocu deck across parts of the area, and that could help to focus showers or thunderstorms by later this morning and early afternoon as daytime convective temperatures are reached. Forecast DCAPE values are not very high, flow aloft is weak, and moisture is fairly high (PWAT = 2.0). Therefore the primary threats from storms today will most likely be locally heavy downpours with only a minimal threat for strong gusty winds. High res model guidance is a little all over the place with coverage of showers and storms, but a general increase in POPs from the northwest to southeast through the middle of the day and retreating POPs north back near the front overnight seemed reasonable given the current situation and suite of guidance. If coverage ends up being more limited, we could see heat index values climb to around 105 degrees in a few places. /NF/ Sunday through Friday: The longer term forecast will start off with weak upper-level troughing and an associated frontal boundary over the lower MS Valley region. Combined with the usual summertime heat and humidity, we can expect a fairly active diurnal convective regime with typically hot daytime temperatures. Meanwhile, what should be Tropical Storm Fred is expected to pass by just to our east Tuesday, but most potential impacts associated with "Fred" will be to the right of the track, so the forecast area should barely notice any changes in sensible weather from a small and weakening system once inland. Later in the week, the subtropical ridge may begin to build back over the forecast area with maximum heat indices beginning to approach more critical values around 105 F, particularly over the western half of the area. Overall, a typical summer weather pattern continues. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 72 90 72 / 49 49 72 38 Meridian 92 72 91 71 / 46 46 72 42 Vicksburg 92 74 90 74 / 59 42 65 26 Hattiesburg 94 73 92 73 / 60 42 67 34 Natchez 92 72 89 71 / 68 41 65 27 Greenville 91 72 88 71 / 40 37 57 24 Greenwood 92 72 89 71 / 40 39 66 32 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/NF/EC
Hazardous weather outlook, Aug 14, 1:08 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 108 PM CDT Sat Aug 14 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151815- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 108 PM CDT Sat Aug 14 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 14, 12:23 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
1223 PM CDT Sat Aug 14 2021
LAZ023-141815-
Franklin LA-
1223 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern
Franklin Parish through 115 PM CDT...
At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jigger, or 9 miles south of Winnsboro. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Liddieville and Jigger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3215 9190 3214 9165 3194 9170 3194 9185
3195 9184 3196 9186 3209 9189 3209 9187
3212 9187 3213 9188 3214 9188
TIME...MOT...LOC 1722Z 197DEG 4KT 3204 9178
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Aug 14, 1:27 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
127 PM CDT Sat Aug 14 2021
LAZ007-008-141900-
Morehouse LA-West Carroll LA-
127 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern
Morehouse and northwestern West Carroll Parishes through 200 PM
CDT...
At 126 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fiske Union, or 15 miles south of Wilmot. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3276 9144 3279 9159 3299 9153 3297 9133
TIME...MOT...LOC 1826Z 180DEG 0KT 3285 9149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Aug 14, 2:11 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
211 PM CDT Sat Aug 14 2021
LAZ007-015-142000-
Morehouse LA-Richland LA-
211 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern
Morehouse and north central Richland Parishes through 300 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Rayville, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bastrop, Collinston and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3274 9205 3276 9206 3278 9205 3274 9176
3268 9163 3267 9163 3266 9159 3260 9160
3248 9167 3257 9193 3261 9193 3266 9191
3266 9194 3271 9197 3270 9202 3271 9204
3270 9204 3269 9205 3273 9207
TIME...MOT...LOC 1911Z 115DEG 16KT 3260 9170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Aug 14, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
213 PM CDT Sat Aug 14 2021
ARZ074-141930-
Ashley AR-
213 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern Ashley
County through 230 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Huttig, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3312 9212 3314 9212 3315 9211 3316 9212
3316 9214 3318 9213 3320 9214 3321 9213
3321 9208 3324 9209 3321 9202 3302 9208
3303 9209 3303 9211 3307 9211 3307 9213
3310 9214
TIME...MOT...LOC 1913Z 120DEG 13KT 3314 9215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:49 PM CDT | Special Weather Statement | JAN | Attala | 26 min |
| Aug 14, 4:58 PM CDT | Special Weather Statement | JAN | Washington | 47 min |
| Aug 14, 5:28 PM CDT | Flash Flood Warning | JAN | Humphreys, Sunflower, Washington | 2 hr |
| Aug 14, 12:23 PM CDT | Special Weather Statement | JAN | Franklin | 52 min |
| Aug 14, 1:27 PM CDT | Special Weather Statement | JAN | West Carroll | 33 min |
| Aug 14, 2:11 PM CDT | Special Weather Statement | JAN | Morehouse | 49 min |
| Aug 14, 2:48 PM CDT | Special Weather Statement | JAN | Richland | 27 min |
| Aug 14, 2:48 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| Aug 14, 2:57 PM CDT | Special Weather Statement | JAN | Ashley | 48 min |
| Aug 14, 3:37 PM CDT | Special Weather Statement | JAN | Ashley | 53 min |
| Aug 14, 4:08 PM CDT | Special Weather Statement | JAN | Chicot | 52 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.